Jump to content

Propranolol advise


Artmuzz
 Share

Recommended Posts

I am not one for taking pharmaceutical drugs and medication and I don’t believe in them. However, I have been thinking of taking propranolol to ease the symptoms of my anxiety and stress.
 

Due to stress and anxiety I get a lot of migraines, tension headaches, nausea and muscle tension. Even though it’s original use was as a beta blocker I have been reading that propranolol is a good effective treatment for migraines and tension headaches.
 

My doctor has offered me propranolol in the past but I have refused because I fear taking pharmaceutical medication because of the bad side effects and it could cause more damage than good. Does anyone on this forum take propranolol?

Link to comment
Share on other sites

8 hours ago, Artmuzz said:

I am not one for taking pharmaceutical drugs and medication and I don’t believe in them. However, I have been thinking of taking propranolol to ease the symptoms of my anxiety and stress.
 

Due to stress and anxiety I get a lot of migraines, tension headaches, nausea and muscle tension. Even though it’s original use was as a beta blocker I have been reading that propranolol is a good effective treatment for migraines and tension headaches.
 

My doctor has offered me propranolol in the past but I have refused because I fear taking pharmaceutical medication because of the bad side effects and it could cause more damage than good. Does anyone on this forum take propranolol?

 

I think you are right to be concerned about being prescribed drugs and medication, but I find it strange that you would consider this a possibility.

 

In my opinion, drugs and medication merely treat the 'symptoms' which in your case are the migraines and headaches.

 

If you believe these are being caused by 'stress and anxiety', I think you would be better off finding out what it is that is causing you this stress and anxiety.

 

Logically, if you can stop yourself being stressed or anxious, then the other symptoms should naturally go away.

 

That of course can be easier said than done. But it is a starting point.

 

Ask yourself the following questions, and try and answer them honestly:

1) What is it that makes me stressed?

2) What is it that makes me anxious?

 

If you can answer those questions and identify the cause, then ask yourself the following question:

- What can I do to stop this from happening?

 

If you can answer that question, then I think you're on the right path to doing something about this, without having to resort to medication.

 

Disclaimer: I am not a doctor or medical professional, so do not take my advice as gospel. I have however suffered to a degree with stress and anxiety myself in the past, but have learned to resolve this myself without resorting to presciption medication or drugs. Good mental strength is important for good physical well-being, that is my belief.

  • Like 1
Link to comment
Share on other sites

Here is an excellent book which was published recently, and was recommended by David Icke in one of his videos. It's called "What Really Makes You Ill". I am about a quarter of the way in, and it is a fascinating, if occasionally depressing read. It covers both physical and mental health, in case you're wondering what the relevance is to your original question. 

 

https://www.abebooks.co.uk/9781673104035/What-Why-Everything-Thought-Knew-1673104037/plp

 

 

Edited by Ethel
adding something
Link to comment
Share on other sites

  • 2 weeks later...

Hi,

I was given propranolol slow release for migraines. I was on them for over a year and weaned myself off them last October because they stopped working. 
They worked brilliantly at first. I only had one migraine per month and they calmed my anxiety symptoms right down. I don’t know if you suffer from that buzzing feeling as if adrenaline is pumping out of you stomach but propranolol took it all away.  
They didn’t stop me worrying about stuff but all the physical symptoms go away. 
After 6 months of taking them my headaches we’re getting just as frequent so I doubled the dose but I didn’t like the feeling so I thought I’ll have to come off them. 
I soon started to get those nasty anxious feelings again.  It was strange because I didn’t appreciate that they hadn’t been bugging me for the past year. I mean I didn’t feel any better I suppose. 
Another point worth mentioning is they made me put on weight while I was on them. 
Overall I’m glad to be off them. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...